skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Shapes of river networks

Abstract

Not provided.

Authors:
ORCiD logo; ; ; ;
Publication Date:
Research Org.:
Massachusetts Inst. of Technology (MIT), Cambridge, MA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1540652
DOE Contract Number:  
FG02-99ER15004
Resource Type:
Journal Article
Journal Name:
Proceedings of the Royal Society. A. Mathematical, Physical and Engineering Sciences
Additional Journal Information:
Journal Volume: 474; Journal Issue: 2215; Journal ID: ISSN 1364-5021
Publisher:
The Royal Society Publishing
Country of Publication:
United States
Language:
English
Subject:
Science & Technology - Other Topics

Citation Formats

Yi, Robert S., Arredondo, Álvaro, Stansifer, Eric, Seybold, Hansjörg, and Rothman, Daniel H. Shapes of river networks. United States: N. p., 2018. Web. doi:10.1098/rspa.2018.0081.
Yi, Robert S., Arredondo, Álvaro, Stansifer, Eric, Seybold, Hansjörg, & Rothman, Daniel H. Shapes of river networks. United States. doi:10.1098/rspa.2018.0081.
Yi, Robert S., Arredondo, Álvaro, Stansifer, Eric, Seybold, Hansjörg, and Rothman, Daniel H. Sun . "Shapes of river networks". United States. doi:10.1098/rspa.2018.0081.
@article{osti_1540652,
title = {Shapes of river networks},
author = {Yi, Robert S. and Arredondo, Álvaro and Stansifer, Eric and Seybold, Hansjörg and Rothman, Daniel H.},
abstractNote = {Not provided.},
doi = {10.1098/rspa.2018.0081},
journal = {Proceedings of the Royal Society. A. Mathematical, Physical and Engineering Sciences},
issn = {1364-5021},
number = 2215,
volume = 474,
place = {United States},
year = {2018},
month = {7}
}

Works referenced in this record:

The fractal nature of river networks
journal, August 1988

  • Tarboton, David G.; Bras, Rafael L.; Rodriguez-Iturbe, Ignacio
  • Water Resources Research, Vol. 24, Issue 8
  • DOI: 10.1029/WR024i008p01317

Scaling, Universality, and Geomorphology
journal, May 2000


Spanning trees in two dimensions
journal, October 1992


Self-organized fractal river networks
journal, February 1993


Self-organized criticality: An explanation of the 1/ f noise
journal, July 1987


Analytical and numerical study of optimal channel networks
journal, February 1997


Universality Classes of Optimal Channel Networks
journal, May 1996


Fractal river networks of Southern Africa
journal, September 2005

  • Stankiewicz, J.
  • South African Journal of Geology, Vol. 108, Issue 3
  • DOI: 10.2113/108.3.333

Hack's Law: Sinuosity, convexity, elongation
journal, November 2000


Climate's watermark in the geometry of stream networks
journal, March 2017

  • Seybold, Hansjörg; Rothman, Daniel H.; Kirchner, James W.
  • Geophysical Research Letters, Vol. 44, Issue 5
  • DOI: 10.1002/2016GL072089

Unified view of scaling laws for river networks
journal, May 1999


Ramification of stream networks
journal, December 2012

  • Devauchelle, O.; Petroff, A. P.; Seybold, H. F.
  • Proceedings of the National Academy of Sciences, Vol. 109, Issue 51
  • DOI: 10.1073/pnas.1215218109

Path selection in the growth of rivers
journal, November 2015

  • Cohen, Yossi; Devauchelle, Olivier; Seybold, Hansjörg F.
  • Proceedings of the National Academy of Sciences, Vol. 112, Issue 46
  • DOI: 10.1073/pnas.1413883112

Mapping permeability over the surface of the Earth: MAPPING GLOBAL PERMEABILITY
journal, January 2011

  • Gleeson, Tom; Smith, Leslie; Moosdorf, Nils
  • Geophysical Research Letters, Vol. 38, Issue 2
  • DOI: 10.1029/2010GL045565

Source areas, drainage density, and channel initiation
journal, August 1989

  • Montgomery, David R.; Dietrich, William E.
  • Water Resources Research, Vol. 25, Issue 8
  • DOI: 10.1029/WR025i008p01907

Statistical analysis of drainage density from digital terrain data
journal, February 2001


A theoretical analysis of groundwater flow in small drainage basins
journal, August 1963


Symmetric rearrangement of groundwater-fed streams
journal, November 2017

  • Yi, Robert; Cohen, Yossi; Devauchelle, Olivier
  • Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 473, Issue 2207
  • DOI: 10.1098/rspa.2017.0539

Bifurcation dynamics of natural drainage networks
journal, December 2013

  • Petroff, Alexander P.; Devauchelle, Olivier; Seybold, Hansjörg
  • Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 371, Issue 2004
  • DOI: 10.1098/rsta.2012.0365

Hydrogeological controls of water table-land surface interactions: Water Table-Land Surface Interactions
journal, September 2016

  • Bresciani, E.; Goderniaux, P.; Batelaan, O.
  • Geophysical Research Letters, Vol. 43, Issue 18
  • DOI: 10.1002/2016GL070618

The imprint of climate and geology on the residence times of groundwater
journal, January 2016

  • Maxwell, Reed M.; Condon, Laura E.; Kollet, Stefan J.
  • Geophysical Research Letters, Vol. 43, Issue 2
  • DOI: 10.1002/2015GL066916

Re-evaluation of the Relationship of Master Streams and Drainage Basins: Reply
journal, January 1973


Channel Initiation and the Problem of Landscape Scale
journal, February 1992


Optimal Form of Branching Supply and Collection Networks
journal, January 2010


A glimpse beneath earth's surface: GLobal HYdrogeology MaPS (GLHYMPS) of permeability and porosity
journal, June 2014

  • Gleeson, Tom; Moosdorf, Nils; Hartmann, Jens
  • Geophysical Research Letters, Vol. 41, Issue 11
  • DOI: 10.1002/2014GL059856